Leukocytoclastic Vasculitis Induced by Dalbavancin: A Case Report

Read full text
Authors: Vincenzo Scaglione, Marco Cola, Lolita Sasset, Francesco Fortarezza, C. Casarin, Marco Trevenzoli, Angelo Paolo Dei Tos, Annamaria Cattelan
Cited by: 1

Abstract

BACKGROUND Dalbavancin is a lipoglycopeptide antibiotic largely used to treat serious and complex bacterial infections, particularly those caused by gram-positive bacteria. Its main advantages include a prolonged half-life, which allows for once-weekly dosing, effectiveness against resistant pathogens, most notably, methicillin-resistant Staphylococcus aureus, and a good profile of tolerability and patient adherence. Herein we report the first documented case of a patient who developed palpable purpura on both lower limbs following treatment with dalbavancin, which was clinically and histologically diagnosed as leukocytoclastic vasculitis (LV). CASE REPORT A 66-year-old woman received dalbavancin due to an acute bacterial skin and skin structure infection (ABSSSI) of her right leg. The patient initially showed a favorable clinical response, with marked improvement of the infection. However, 3 weeks after the administration of dalbavancin, she developed a diffuse erythematous palpable purpura, predominantly affecting the lower limbs, and accompanied by mild arthralgia and generalized asthenia. To further investigate and confirm the underlying cause of these new symptoms, a skin biopsy was performed, revealing histopathological findings consistent with LV. Following the diagnosis, corticosteroid therapy was initiated, resulting in a significant symptomatic improvement. CONCLUSIONS To the best of our knowledge, this is the first published, histologically confirmed case report of LV developing after treatment with dalbavancin. Given the widespread use of dalbavancin for treating ABSSSIs, clinicians should be aware of the potential adverse effects, including LV, that may arise during its administration.

Fields of Study & Subjects

Vasculitis and related conditions Drug-Induced Adverse Reactions Blood disorders and treatments

Publication details

Journal / source
American Journal of Case Reports
Publisher
International Scientific Information, Inc.
Volume
27
Pages
e949653–e949653
Publication date
2 February 2026
Language
EN